MAUDE Adverse Event Report: MAQUET GMBH SEAT PLATE EXTENSION; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH SEAT PLATE EXTENSION; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 116055DC
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Ulcer (2274)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 31st january 2024 getinge became aware of an issue with one of our accessories ¿ 116055dc - seat plate extension, ipc, eu, washable used with 720001b2 - meera eu with auto drive.As it was stated and confirmed with the photographic evidence, positioning of the patient over the edge resulted in pressure ulcer with blister formation.We decided to report the issue due to the described outcome of the event, which constitutes a serious injury.Ref- (b)(4).
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6) h3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories ¿ 116055dc - seat plate extension, ipc, eu, washable used with 720001b2 - meera eu with auto drive.As it was stated and confirmed with the photographic evidence, positioning of the patient over the edge resulted in pressure ulcer with blister formation.We decided to report the issue due to the described outcome of the event, which constitutes a serious injury.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As it was confirmed that the issue was caused by the inappropriate patient positioning, it was considered that the getinge device did not fail to meet its specifications.A review of the received customer product complaints revealed that there were serious injuries of the patient when this particular situation occurred.Comparing the number of devices involved in the adverse event to the number of 116055 seat plate extension on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.Regarding the configuration of both devices, comparing the number of devices involved in the adverse event to the number of 116055 seat plate extension and meera mobile tables on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The complaint investigated herein is the second one registered on the same customer where the serious injury of the patient was reported.During the visit related to a previous customer product complaint (manufacturer's reference number: ot 965348, report number: 8010652-2024-00011) it was assessed that the positioning of the patient was not performed correctly.According to the technician, the patient was positioned over the edge of the operating table and lay with his buttocks partially exposed on the edge and in the air.The technician provided information that despite the repeated recommendations, the customer positioned the patients in the same way.In the user manual (ifu 1160.55 rev.08, page 7), the user is informed about the risk posed to the patient's vital functions due to incorrect positioning.The user is instructed to position the patient correctly and keep under permanent observation.Moreover, the user is also informed that improper patient positioning may cause health damage (e.G.Decubitus).In summary and as a result of the root cause evaluation, it can be concluded that the most possible root cause of the reported issue, namely the patient suffered the pressure ulcer with blister formation constitutes a serious injury, is user error.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the serial number has not been received.The correction of b1 adverse event / product problem, d1 brand name, d4 catalog #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain fields deems required.This is based on the internal evaluation.Previous b1 adverse event / product problem: adverse event & product problem.Corrected b1 adverse event / product problem: adverse event.Previous d1 brand name: seat plate extension, ipc, eu, washable.Corrected d1 brand name: seat plate extension.

Brand Name
SEAT PLATE EXTENSION
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18649859
Report Number3013876692-2024-00010
Device Sequence Number7055893
Product Code BWN
UDI-Device Identifier04046768138377
UDI-Public(01)04046768138377
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
Report Date (Section F) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number116055DC
Device Catalogue Number116055DC
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/28/2024
Event Location Hospital
Date Report to Manufacturer09/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
720001B2 - MEERA EU WITH AUTO DRIVE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA09/04/2024